Alert archive / Montana / Winter Storm Warnings in 2011

Winter Storm Warning 23, NWS Great Falls, MT

May 8, 2011

NWS Great Falls, MT issued this winter storm warning at May 8, 2011, 4:17 AM MDT. It took effect at May 9, 2011, 12:00 AM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2011, 4:17 AM MDT (10:17 UTC)
In effect from
May 9, 2011, 12:00 AM MDT
Expired
May 10, 2011, 7:32 AM MDT
In force
32 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WWUS45 KTFX 081017
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
417 AM MDT SUN MAY 8 2011

.A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE ROCKIES LATE TONIGHT
BRINGING VERY MOIST CONDITIONS TO THE REGION. TEMPERATURES WILL
REMAIN MODERATE AND THE HEAVIEST SNOWFALL IS EXPECTED AT HIGHER
ELEVATIONS. STRONG NORTHEAST WINDS WILL DEVELOP AS THIS SYSTEM
MOVES EAST AND WIDESPREAD UPSLOPE PRECIPITATION IS EXPECTED
ACROSS CENTRAL MONTANA.

MTZ008-012-015-050-052>055-081800-
/O.UPG.KTFX.WS.A.0009.110509T0000Z-110511T0000Z/
/O.NEW.KTFX.WS.W.0023.110509T0600Z-110511T0000Z/
BEAVERHEAD-CASCADE-MADISON-JUDITH BASIN-JEFFERSON-BROADWATER-
MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS...
RAYNOLDS PASS...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...
BATTLE RIDGE PASS...TARGHEE PASS...WEST YELLOWSTONE
417 AM MDT SUN MAY 8 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MDT TUESDAY FOR ELEVATIONS ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET FOR HEAVY SNOW...
WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING AND MAIN IMPACT: SNOW WILL INCREASE IN INTENSITY TONIGHT
  AND WILL BE HEAVY AT TIMES THROUGH TUESDAY.

* SNOW ACCUMULATIONS: 1 TO 2 FEET OF SNOW ARE POSSIBLE ABOVE 6000
  FEET. UP TO 2 INCHES ARE POSSIBLE BELOW 6000 FEET MAINLY DURING
  NIGHTTIME HOURS. ANY LOWER ELEVATION ACCUMULATIONS SHOULD MELT
  AWAY WHEN DAYTIME HEATING BEGINS.

* WINDS AND VISIBILITY: STRONG NORTHEAST WINDS WILL DEVELOP EARLY
  MONDAY AND CAUSE VISIBILITIES OF LESS THAN ONE-HALF MILE AT
  HIGHER ELEVATIONS.

* ELEVATIONS: ELEVATIONS ABOVE 6000 FEET.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...TARGHEE 
  PASS...WEST YELLOWSTONE...BOULDER HILL... ELK PARK PASS...
  HOMESTAKE PASS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA 
  PASS...KINGS HILL PASS... RAYNOLDS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ014-051-081800-
/O.NEW.KTFX.WS.W.0023.110509T0600Z-110511T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...MACDONALD PASS
417 AM MDT SUN MAY 8 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MDT TUESDAY FOR ELEVATIONS ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET FOR HEAVY SNOW...
WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY.

* TIMING AND MAIN IMPACT: TIMING AND MAIN IMPACT: SNOW WILL
  INCREASE IN INTENSITY TONIGHT AND WILL BE HEAVY AT TIMES
  THROUGH TUESDAY.

* SNOW ACCUMULATIONS: 1 TO 2 FEET OF SNOW ARE POSSIBLE ABOVE 6000
  FEET. UP TO 2 INCHES ARE POSSIBLE BELOW 6000 FEET MAINLY DURING
  NIGHTTIME HOURS. ANY LOWER ELEVATION ACCUMULATIONS SHOULD MELT
  AWAY WHEN DAYTIME HEATING BEGINS.

* WINDS AND VISIBILITY: STRONG NORTHEAST WINDS WILL DEVELOP EARLY
  MONDAY AND CAUSE VISIBILITIES OF LESS THAN ONE-HALF MILE AT
  HIGHER ELEVATIONS.

* ELEVATIONS: FOR ELEVATIONS ABOVE 6000 FEET.

* LOCATIONS AFFECTED INCLUDE: FLESHER PASS...MACDONALD PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
7 follow-up statements
048 
WWUS45 KTFX 081531
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
931 AM MDT SUN MAY 8 2011

.A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE ROCKIES LATE TONIGHT
BRINGING VERY MOIST CONDITIONS TO THE REGION. TEMPERATURES WILL
REMAIN MODERATE AND THE HEAVIEST SNOWFALL IS EXPECTED AT HIGHER
ELEVATIONS. STRONG NORTHEAST WINDS WILL DEVELOP AS THIS SYSTEM
MOVES EAST AND WIDESPREAD UPSLOPE PRECIPITATION IS EXPECTED
ACROSS CENTRAL MONTANA.

MTZ008-012-014-015-050>055-090400-
/O.CON.KTFX.WS.W.0023.110509T0600Z-110511T0000Z/
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS...
FLESHER PASS...MACDONALD PASS...RAYNOLDS PASS...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...BATTLE RIDGE PASS...
TARGHEE PASS...WEST YELLOWSTONE
931 AM MDT SUN MAY 8 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 6000 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN
EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY. 

* TIMING AND MAIN IMPACT: SNOW WILL INCREASE IN INTENSITY 
  TONIGHT AND WILL BE HEAVY AT TIMES THROUGH TUESDAY. 

* SNOW ACCUMULATIONS: 1 TO 2 FEET OF SNOW ARE POSSIBLE ABOVE
  6000 FEET. UP TO 2 INCHES ARE POSSIBLE BELOW 6000 FEET 
  MAINLY DURING NIGHT TIME HOURS. ANY LOWER ELEVATION 
  ACCUMULATIONS SHOULD MELT AWAY WHEN DAYTIME HEATING BEGINS. 

* WINDS AND VISIBILITY: STRONG NORTHEAST WINDS WILL DEVELOP 
  EARLY MONDAY AND CAUSE VISIBILITIES OF LESS THAN ONE-HALF 
  MILE AT HIGHER ELEVATIONS.

* ELEVATIONS: FOR ELEVATIONS ABOVE 6000 FEET.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...TARGHEE 
  PASS...WEST YELLOWSTONE...BOULDER HILL... ELK PARK PASS...
  HOMESTAKE PASS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA 
  PASS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS...
  RAYNOLDS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
858 
WWUS45 KTFX 090327
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
927 PM MDT SUN MAY 8 2011

.A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE ROCKIES OVERNIGHT
BRINGING VERY MOIST CONDITIONS TO THE REGION. TEMPERATURES WILL
REMAIN MODERATE AT LOWER ELEVATIONS MEANING MOSTLY RAIN THERE BUT
HEAVY SNOWFALL IS EXPECTED AT HIGHER ELEVATIONS. STRONG NORTHEAST
WINDS WILL DEVELOP AS THIS SYSTEM MOVES EAST. WIDESPREAD
UP-SLOPE PRECIPITATION IS EXPECTED ACROSS CENTRAL MONTANA.

MTZ008-012-014-015-050>055-091300-
/O.CON.KTFX.WS.W.0023.110509T0600Z-110511T0000Z/
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS...
FLESHER PASS...MACDONALD PASS...RAYNOLDS PASS...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...BATTLE RIDGE PASS...
TARGHEE PASS...WEST YELLOWSTONE
927 PM MDT SUN MAY 8 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY
FOR ELEVATIONS ABOVE 6000 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN
EFFECT UNTIL 6 PM MDT TUESDAY. 

* TIMING AND MAIN IMPACT: SNOW WILL INCREASE IN INTENSITY 
  OVERNIGHT AND WILL BE HEAVY AT TIMES THROUGH TUESDAY.

* SNOW ACCUMULATIONS: 1 TO 2 FEET OF SNOW ARE POSSIBLE ABOVE 
  6000 FEET. UP TO 2 INCHES ARE POSSIBLE BELOW 6000 FEET 
  MAINLY DURING NIGHT TIME HOURS. ANY LOWER ELEVATION 
  ACCUMULATIONS SHOULD MELT AWAY WHEN DAYTIME HEATING BEGINS.

* WINDS AND VISIBILITY: STRONG NORTHEAST WINDS WILL DEVELOP EARLY
  MONDAY CAUSING VISIBILITIES OF LESS THAN ONE-HALF MILE IN SNOW
  AT HIGHER ELEVATIONS.

* ELEVATIONS: FOR ELEVATIONS ABOVE 6000 FEET.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...TARGHEE 
  PASS...WEST YELLOWSTONE...BOULDER HILL... ELK PARK PASS...
  HOMESTAKE PASS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA 
  PASS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS...
  RAYNOLDS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
008 
WWUS45 KTFX 091023
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
423 AM MDT MON MAY 9 2011


MTZ008-012-014-015-050>055-091800-
/O.CON.KTFX.WS.W.0023.000000T0000Z-110511T0000Z/
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS...
FLESHER PASS...MACDONALD PASS...RAYNOLDS PASS...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...BATTLE RIDGE PASS...
TARGHEE PASS...WEST YELLOWSTONE
423 AM MDT MON MAY 9 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY
FOR ELEVATIONS ABOVE 6000 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN
EFFECT UNTIL 6 PM MDT TUESDAY. 

* TIMING AND MAIN IMPACT: SNOW WILL BE HEAVY AT TIMES THROUGH
  TUESDAY.

* SNOW ACCUMULATIONS: 1 TO 2 FEET OF SNOW IS LIKELY ABOVE 6000
  FEET. UP TO 2 INCHES ARE POSSIBLE BELOW 6000 FEET MAINLY DURING
  NIGHTTIME HOURS. ANY LOWER ELEVATION ACCUMULATIONS SHOULD MELT
  AWAY WHEN DAYTIME HEATING BEGINS.

* WINDS AND VISIBILITY: GUSTY NORTHEAST WINDS WILL DEVELOP TODAY
  CAUSING VISIBILITIES OF LESS THAN ONE-HALF MILE IN SNOW AT
  HIGHER ELEVATIONS.

* ELEVATIONS: FOR ELEVATIONS ABOVE 6000 FEET.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...TARGHEE 
  PASS...WEST YELLOWSTONE...BOULDER HILL... ELK PARK PASS...
  HOMESTAKE PASS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA 
  PASS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS...
  RAYNOLDS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
088 
WWUS45 KTFX 091716
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1116 AM MDT MON MAY 9 2011

MTZ008-012-014-015-050>055-100615-
/O.CON.KTFX.WS.W.0023.000000T0000Z-110511T0000Z/
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS...
FLESHER PASS...MACDONALD PASS...RAYNOLDS PASS...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...BATTLE RIDGE PASS...
TARGHEE PASS...WEST YELLOWSTONE
1116 AM MDT MON MAY 9 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY
FOR ELEVATIONS ABOVE 6000 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN
EFFECT UNTIL 6 PM MDT TUESDAY. 

* TIMING AND MAIN IMPACT: SNOW WILL BE HEAVY AT TIMES THROUGH 
  TUESDAY.

* SNOW ACCUMULATIONS: 1 TO 2 FEET OF SNOW IS LIKELY ABOVE 6000 
  FEET. UP TO 2 INCHES ARE POSSIBLE BELOW 6000 FEET MAINLY 
  DURING NIGHTTIME HOURS. ANY LOWER ELEVATION ACCUMULATIONS 
  SHOULD MELT AWAY WHEN DAYTIME HEATING BEGINS.

* WINDS AND VISIBILITY: GUSTY NORTHEAST WINDS WILL DEVELOP 
  TODAY CAUSING VISIBILITIES OF LESS THAN ONE-HALF MILE IN 
  SNOW AT HIGHER ELEVATIONS.

* ELEVATIONS: FOR ELEVATIONS ABOVE 6000 FEET.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...TARGHEE 
  PASS...WEST YELLOWSTONE...BOULDER HILL... ELK PARK PASS...
  HOMESTAKE PASS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA 
  PASS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS...
  RAYNOLDS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
974 
WWUS45 KTFX 100315
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
915 PM MDT MON MAY 9 2011

MTZ008-012-014-015-050>055-101200-
/O.CON.KTFX.WS.W.0023.000000T0000Z-110511T0000Z/
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS...
FLESHER PASS...MACDONALD PASS...RAYNOLDS PASS...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...BATTLE RIDGE PASS...
TARGHEE PASS...WEST YELLOWSTONE
915 PM MDT MON MAY 9 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY
FOR ELEVATIONS ABOVE 6000 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN
EFFECT UNTIL 6 PM MDT TUESDAY. 

* TIMING AND MAIN IMPACT: MOUNTAIN SNOW WILL BE HEAVY AT TIMES
  THROUGH TUESDAY.

* SNOW ACCUMULATIONS: 1 TO 2 FEET OF SNOW IS LIKELY ABOVE 6000 
  FEET. UP TO 2 INCHES ARE POSSIBLE BELOW 6000 FEET MAINLY 
  DURING NIGHTTIME HOURS. ANY LOWER ELEVATION ACCUMULATIONS 
  SHOULD MELT AWAY WHEN DAYTIME HEATING BEGINS.

* WINDS AND VISIBILITY: GUSTY NORTHEAST WINDS WILL CAUSE
  VISIBILITIES OF LESS THAN ONE-HALF MILE IN SNOW AT HIGHER
  ELEVATIONS.

* ELEVATIONS: FOR ELEVATIONS ABOVE 6000 FEET.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...TARGHEE 
  PASS...WEST YELLOWSTONE...BOULDER HILL... ELK PARK PASS... 
  HOMESTAKE PASS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA 
  PASS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS... 
  RAYNOLDS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
523 
WWUS45 KTFX 101019
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
419 AM MDT TUE MAY 10 2011

MTZ012-014-052-053-101130-
/O.CAN.KTFX.WS.W.0023.000000T0000Z-110511T0000Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-BROADWATER-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...
FLESHER PASS...MACDONALD PASS...BOULDER HILL...ELK PARK PASS...
HOMESTAKE PASS
419 AM MDT TUE MAY 10 2011

...WINTER STORM WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE
WINTER STORM WARNING.

SNOW HAS DECREASED AT ELEVATIONS ABOVE 6000 FEET WITH SIGNIFICANT
AMOUNTS NO LONGER EXPECTED.

$$

MTZ008-015-050-051-054-055-101800-
/O.CON.KTFX.WS.W.0023.000000T0000Z-110511T0000Z/
BEAVERHEAD-MADISON-JUDITH BASIN-FERGUS-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS...
BATTLE RIDGE PASS...TARGHEE PASS...WEST YELLOWSTONE
419 AM MDT TUE MAY 10 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR ELEVATIONS ABOVE 6000 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN
EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING AND MAIN IMPACT: MOUNTAIN SNOW WILL CONTINUE TODAY AND
  MAY BE HEAVY AT TIMES.

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 1 TO 2 FEET ARE
  LIKELY ABOVE 6000 FEET. 

* WINDS AND VISIBILITY: GUSTY NORTHEAST WINDS WILL CAUSE 
  VISIBILITIES OF LESS THAN ONE-HALF MILE IN SNOW AT HIGHER 
  ELEVATIONS.

* ELEVATIONS: FOR ELEVATIONS ABOVE 6000 FEET.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...TARGHEE 
  PASS...WEST YELLOWSTONE...BIG HOLE PASS... CHIEF JOSEPH 
  PASS...MONIDA PASS...RAYNOLDS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
569 
WWUS45 KTFX 101332
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
732 AM MDT TUE MAY 10 2011

...THE WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET IS
CANCELLED...

MTZ008-015-050-051-054-055-101445-
/O.CAN.KTFX.WS.W.0023.000000T0000Z-110511T0000Z/
BEAVERHEAD-MADISON-JUDITH BASIN-FERGUS-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS...
BATTLE RIDGE PASS...TARGHEE PASS...WEST YELLOWSTONE
732 AM MDT TUE MAY 10 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER STORM WARNING.

THE MAIN AREA OF PRECIPITATION HAS MOVED INTO EASTERN MONTANA THIS
MORNING. SOME HIGH ELEVATION LOCATIONS MAY SEE BRIEF PERIODS OF
LIGHT SNOW OVER THE NEXT HOUR OR TWO...BUT SIGNIFICANT ADDITIONAL
ACCUMULATIONS ARE NOT EXPECTED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at May 8, 4:07 AM MDT, 10 minutes earlier.

Area forecast discussion, May 8, 4:07 AM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
407 AM MDT SUN MAY 8 2011

.DISCUSSION...

TODAY THROUGH TUESDAY...WEATHER PATTERN ABOUT TO BECOME A VERY WET
PATTERN AS A CLOSED UPPER LOW AND ASSOCIATED UPPER TROF CONTINUES
TO DIG SOUTH ALONG THE WEST COAST. INCREASING SOUTHWEST FLOW ALOFT
CONTINUES TO FEED COPIOUS AMOUNTS OF MOISTURE INTO THE AREA. WITH
SHORT WAVE ENERGY EJECTING FROM THE BASE OF THE TROF AND RIDING
THE FLOW ALOFT OVER THE COUNTY WARNING AREA AND THE DIFFULENT FLOW
ALOFT...SIGNIFICANT AMOUNTS OF PRECIPITATION CAN BE EXPECTED
BEGINNING LATER TONIGHT. SHOWERS DEVELOPING LATE THIS MORNING AND
CONTINUING INTO THE AFTERNOON WILL BECOME MORE WIDESPREAD
OVERNIGHT. MODELS INDICATE COOLING ALOFT WILL NOT BECOME
SIGNIFICANT UNTIL LATE TONIGHT. RAIN WILL CHANGE TO SNOW AT THAT
TIME OVER THE MOUNTAINS. HAVE GONE AHEAD AND UPGRADED THE WINTER
STORM WATCH TO A WARNING FOR ELEVATIONS ABOVE 6000 FEET BEGINNING
AT MIDNIGHT TONIGHT. HAVE ALSO ADDED SOUTHER LEWIS AND CLAR AND
FERGUS COUNTIES TO THE WARNING. THE LOWER ELEVATIONS SHOULD REMAIN
WARM ENOUGH FOR PRECIPITATION TO STAY AS RAIN. HEAVY SNOW IS
LIKELY IN THE MOUNTAINS. UPSLOPE FLOW WILL KEEP THE RAIN AND SNOW
GOING ON MONDAY WITH PRECIPITATION GRADUALLY ENDING ON TUESDAY.
TEMPERATURES WILL BE NEAR SEASONAL AVERAGES TODAY BEFORE BEGINNING
A COOLING TREND THAT WILL CONTINUE THROUGH THE FIRST PART OF THE
WEEK. EMANUEL

TUESDAY NIGHT THROUGH SUNDAY...PACIFIC STORM SYSTEM DEPARTS ON
TUESDAY NIGHT WITH A FEW SHOWERS LINGERING OVER THE EASTERN PORTIONS
OF THE FORECAST AREA. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE
AREA BY WEDNESDAY WITH WARMING TEMPERATURES THROUGH THE END OF THE
WEEK AND DRIER CONDITIONS. SOUTHWEST FLOW DEVELOPS BY THURSDAY WITH
PRECIPITATION CHANCES INCREASING AS WEAK SHORTWAVE ENERGY PROPAGATES
THROUGH THE AREA. BEST CHANCES WILL BE IN THE MOUNTAINS WHERE SO
KEPT SLIGHT TO CHANCE POPS IN THE MOUNTAINS ON THURSDAY WITH SLIGHT
CHANCE OVER THE PLAINS ON FRIDAY AS A STRONGER SHORTWAVE MOVES
THROUGH. TEMPERATURES WILL REACH ABOVE AVERAGE BY THE END OF THE
WEEK WITH OVERNIGHT LOWS ABOVE FREEZING AND THIS MAY RESULT IN
INCREASED MELTING OF SNOW AS WELL AS HEIGHTENED POTENTIAL FOR
FLOODING AND WILL CLOSELY MONITOR. MLS

&&

.AVIATION...
UPDATED 0550Z.
A WEATHER DISTURBANCE ALOFT WILL MOVE INTO SOUTHWEST MONTANA LATE
TONIGHT OR MORE LIKELY SUNDAY MORNING THEN CONTINUE INTO CENTRAL OR
NORTHEAST MONTANA DURING THE AFTERNOON. ANOTHER WEATHER DISTURBANCE
COULD AFFECT SOUTHWEST AND CENTRAL MONTANA BY SUNDAY EVENING. IT
STILL LOOKS LIKE SOUTHWEST MONTANA WILL SEE THE MOST PRECIPITATION
WHILE AREAS NEAR THE CANADIAN BORDER SHOULD STAY MOSTLY DRY UNTIL
LATE SUNDAY AFTERNOON OR EVENING. CONFIDENCE IN TIMING OF
PRECIPITATION AND CEILING HEIGHTS IN THE TAFS IS LOW DUE TO GUIDANCE
DIFFERENCES. EXPECT MOUNTAINS TO BE GENERALLY OBSCURED OVER
SOUTHWEST MONTANA AND POSSIBLY CENTRAL MONTANA. FOR THE LOWER
ELEVATIONS OF SOUTHWEST AND CENTRAL MONTANA EXPECT AT LEAST A PERIOD
OF MVFR CEILINGS LATE TONIGHT THROUGH SUNDAY EVENING AND MVFR
CONDITIONS COULD BE PREDOMINANT. IN ADDITION CAN NOT RULE OUT LOCAL
IFR CEILINGS AND VISIBILITIES IN HEAVIER PRECIPITATION. IT LOOKS
LIKE THERE WILL AGAIN BE A THREAT OF THUNDER OVER SOUTHWEST MONTANA
SUNDAY AFTERNOON BUT DO NOT EXPECT STRONG STORMS. BLANK

&&

.HYDROLOGY...
WARM TEMPERATURES WILL CONTINUE INCREASED SNOW-MELT OUT
OF THE MOUNTAINS...CAUSING RIVER LEVELS ACROSS SOUTHWEST MONTANA
AND ALONG THE ROCKY MOUNTAIN FRONT TO RISE SLOWLY. BY LATE
TONIGHT...AND INTO EARLY NEXT WEEK...A PACIFIC WEATHER SYSTEM
WILL BRING PERIODS OF LOWER-ELEVATION RAIN AND HIGHER-ELEVATION
SNOW TO MUCH OF THE AREA...ESPECIALLY ACROSS SOUTHWEST AND CENTRAL
MONTANA. RIVERS IN SOUTHWEST MONTANA WILL LIKELY RISE AND MAY
APPROACH FLOOD STAGE...WHILE SMALLER STREAMS AS FAR NORTH AS
CENTRAL MONTANA WILL ALSO EXPERIENCE RISING WATER LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  56  39  48  36 /  40 100  90  40
CTB  58  38  51  34 /  30 100  90  30
HLN  56  41  46  36 /  70 100  90  60
BZN  54  39  49  34 /  80  90  80  70
WEY  45  31  44  29 / 100  90 100 100
DLN  52  34  45  33 /  90  90  90  70
HVR  64  43  54  37 /  20  80  70  40
LWT  51  39  43  34 /  70  80  90  80

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY
FOR ELEVATIONS ABOVE 6000 FEET FOR BEAVERHEAD...BROADWATER...
CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...FERGUS...
GALLATIN...JEFFERSON...JUDITH BASIN...MADISON...MEAGHER.

&&

SHORT TERM...EMANUEL
LONG TERM...MLS
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, May 7, 3:04 PM MDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
304 PM MDT SAT MAY 7 2011

MTZ009>011-013-014-044>049-051-081115-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-FERGUS-
304 PM MDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS TONIGHT WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PACIFIC STORM SYSTEM WILL BRING VERY MOIST CONDITIONS AND PERIODS
OF RAIN AND SNOW TO THE REGION. COLDER AIR WILL MOVE INTO THE REGION
BEGINNING SUNDAY NIGHT WITH THE POTENTIAL FOR ACCUMULATING
SNOWFALL IN THE MOUNTAINS SUNDAY NIGHT THROUGH TUESDAY. SMALLER
STREAMS MAY SEE RAPID WATER LEVEL RISES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-012-015-050-052>055-081115-
BEAVERHEAD-CASCADE-MADISON-JUDITH BASIN-JEFFERSON-BROADWATER-
MEAGHER-GALLATIN-
304 PM MDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WATCH HAS BEEN ISSUED FOR ELEVATIONS ABOVE 6000
FEET...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 1:34 PM MDTAreal Flood AdvisoryTFXFergus, Judith Basin51 hr

Nearby

Winter Storm Warnings in Montana, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.